Topic: My story + withdrawal help?

My name is Tamara, i am 18 years old and live in Australia. I have always been a softdrink drinker, mainly Pepsi Max, but about 3 years ago i went from the 'once daily' gradually increasing until i began drinking it all day. During this time, i also began to be overly stressed about school with people telling me that year 10 was extremely important and i needed to do well to get anywhere (completely wrong tongue). Anyway, about 1 term into year 10 i began having dizzy spells, i thought not much of it, thought it was just a phase and would go away. Sadly, it didnt. they got more and more frequent, and severe, to the point where i had a mental breakdown and suffered severe anxiety and began to cry myself to sleep, afraid to go to school the next day incase something happened. Well, after fixing my diet a bit, taking multivitamins and facing my fears i gradually began to get better, the dizzyness and lightheadedness was constant, hasn't let up since then. I struggle to go out in crowds, barely ever go out to the movies, and havent been able to celebrate turning 18 by going out with my friends due to the panic attacks. Idunno what people who havent gone through it think, but its extremely difficult to get up each and every day knowing you are going to feel lightheaded all day, like each day is a dream. Anyway, back to the story. About 2 months ago i officially finished school, and decided to relax a bit more as i thought i was getting better. Little did i know that not taking my vitamins, taking up drinking diet lemonade all day and eating like crap would ruin my life once more. I managed to make it through my first 4 HSC exams with a little bit of breathing issues and lightheadedness, but when it came to my last 2 i suffered panic attacks and was unable to finish them. This was very upsetting and frustrating as they were the last exams i would do and possibly the most important. Well, i was at my wits end. Experiencing panic attacks, would wake up at the same time each day frustrated i couldnt sleep in longer, unable to stomach much, diarhoea, vomiting each morning. I became scared to live life. My only hope was the idea that i was anemic and after being diagnosed it would all go away. Well, my blood tests came back negative and the diagnosis was the same i have had for years - anxiety. I cannot accept this as i feel that isnt the root of my problems. Well, i turned to the internet in desperation and came across a few people who had very similar symptoms to me and for them it was aspartame. Thinking about it more, i realised that my life was consumed by products with aspartame- at school i lived on diet jelly, i drank diet softdrink at home and ate various other diet things. It was then i also realised that during the past few weeks, i had been feeling at my best after consuming a diet softdrink or dessert. Finally it made sense why i was struggling like i was, i had thought softdrink was the cause before but always gave up after 1 week of not drinking it as i didnt experience many changes. So i have decided to give it up for good. What do i have to lose, hey? Anyway, i am in day 5 of giving it up, and gosh has it been hell!! My dizzyness has gotten worse, seems to be easing a little today compared to yesterday, ive had trouble eating again, flu symptoms, weak, fatigued, ears blocking, more acne, breathing heavy. But even though its hard, its proof that aspartame is the cause of my 3 year struggle so it will be all over soon big_smile I have also lost almost 10kg in the last few weeks, amazing since i havent been able to loose that much in years tongue Im hoping i am much better, especially the dizzyness, in the next couple weeks as i am travelling for christmas and want to be better. What really gives me hope is the fact that i read someone elses story who was also suffering the constant lightheadedness, and after 10 days without aspartame it had gone big_smile Finally relief after 3 years big_smile Sorry my story is so extensive but i just needed to get it off my chest tongue Also, has anyone else experienced their symtoms get worse before they get better while detoxing?? Especially the dizzyness?? Also how long has it taken for others dizzyness to get better, or go away?  Thankyou for reading big_smile

Re: My story + withdrawal help?

Thanks for your post and for taking the time to share your story. That's important because on this forum, you'll realize that you are not alone and that many people have experienced what you are going through.

The first step is awareness, and after that, recovery is the goal.

It is common when withdrawing from any drug (and aspartame is a drug) to experience flu like symptoms, headaches, anxiety, etc when first withdrawing. This gets better quickly. And dizziness (vertigo) is a very common aspartame side-effect.

Re: My story + withdrawal help?

That's pretty scary, but I bet a lot of these newfangled afflictions like panic attacks and disorientation could be caused by Aspartame®.

Re: My story + withdrawal help?

Teejay22, welcome to the forum.  An amazing story and one that will ultimately have a happy ending with your discovery of the down side of Aspartame.   Continue doing your research on all artificial sweeteners and you will be amazed what they cause.  Please post after the holidays and let us know how you are doing.

PatB

Re: My story + withdrawal help?

thankyou for your replies smile I am feeling alright today, seem more calm, still struggling with the food side and dizzyness is still present, my shoulder feels like i have had my arm in the air for hours (ouch) and i am very fatigued, but seeing alot of people saying they felt worse before they felt better is giving me much hope big_smile More than anything i can't wait for the dizzyness to go, i can deal with everything else but the dizzyness has to go tongue At times it seems better (dizzyness) but as the day goes on it goes back to its usual self. But, my anxiety is greatly improving big_smile My ears are clearer and after 6 ( i think :S) days i am finally starting to see some improvements big_smile Thank god for that, i was beginning to lose hope tongue Still experiencing waking up early, probs one of the most frustrating things. I feel tired, but try to go back to sleep and my body refuses to. Its like as soon as i am on the verge of falling asleep my body wakes me up again. Oh well, that will improve with time smile Thankyou for your support, i dont know what i would have done if i didnt find the dangers of aspartame and its cause for my issues. Good thing is if my dizzyness doesnt improve i know its something medical and im not going crazy tongue But im hoping it does go, so i know how to deal with it if it happens in the future (heres hoping it doesnt as i plan to stay away from aspartame from now on tongue) Well enough of my rambling, hope everyone elses journey is successful and just remember that it gets worse before it gets better, but it does get better big_smile

Re: My story + withdrawal help?

I would suggest taking a whole foods multivitamin and trace mineral during your time of recovery. You must remember that when you (anyone) eat and drink a chemical diet, your body isn't getting any real nutrients. It needs food/fuel to keep the brain and body organs going, and feeding it toxic chemicals isn't going to keep your body going.

So for the next month or two, take a quality multivitamin to speed recovery.

I have to expect the vertigo will lessen and go away soon. We're hoping that is your speedy outcome.